Rinsho shinkeigaku = Clinical neurology · 2026
[Negative myoclonus associated with high-dose trimethoprim-sulfamethoxazole for treating Nocardia brain abscess].
СтатьяКлинический случайАннотация на английскомНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Makino Takahiro, Machino Kazuki, Nakazawa Naoto, Kamitsukasa Ikuo
Аннотация
A 77-year-old man was treated for Nocardia abscessus brain abscess with high-dose trimethoprim-sulfamethoxazole (TMP-SMX) and ceftriaxone (CTRX). During the treatment, he developed consciousness disturbance and negative myoclonus (NM) in all four limbs. Initially, we suspected CTRX-induced neurotoxicity because the clinical phenotype, characterized by NM, strongly resembled cephalosporin encephalopathy. However, we considered CTRX unlikely to be the cause because the patient's renal function was preserved, and NM appeared during the period when CTRX was withheld. Consequently, we suspected TMP-SMX as the causative agent, despite such symptoms being rare for this drug. Discontinuation of TMP-SMX alone, while continuing CTRX, resulted in the rapid disappearance of involuntary movements and improvement in consciousness. This clinical course confirmed the diagnosis of TMP-SMX-induced neurotoxicity. Although TMP-SMX encephalopathy typically presents with psychosis, high-dose administration can cause NM mimicking cephalosporin neurotoxicity. In cases under treatment with high-dose of TMP-SMX and preserved renal function, clinicians should consider that TMP-SMX can cause NM.